MAUDE Adverse Event Report: LEE LABORATORIES, INC. BD BACTEC¿ MGIT¿ 960 SUPPLEMENT KIT; SYSTEM, BLOOD CULTURING

LEE LABORATORIES, INC. BD BACTEC¿ MGIT¿ 960 SUPPLEMENT KIT; SYSTEM, BLOOD CULTURING
Catalog Number 245124
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter first name: (b)(6).Investigation summary: mgit 960 supplement kit batch 2188242 is composed of mgit panta batch 2188226 and mgit 960 growth supplement batch 2188233.The batch history record review for mgit 960 supplement kit batch 2188242 was satisfactory.No quality notifications were generated during manufacturing and the only complaints have been taken on this kit batch is from one customer.Mgit panta is manufactured by rehydrating components in usp purified water and mixed into a homogenous solution.The solution is then sterile filtered, dispensed into vials and stoppered by machine.The vials are lyophilized, and crimp caps are applied per standard operating procedures (sop).Mgit 960 growth supplement is manufactured by rehydrating the media components with usp purified water and mixed until a homogeneous solution is obtained.The solution is then sterile filtered and dispensed into vials; stoppers are manually placed in the vial opening; septum caps are manually placed on top of the stopper and then mechanically crimped per sop.Six mgit panta vials are then manually packaged with six mgit growth supplement vials to make a mgit 960 supplement kit (material 245124).The components of kit batch 2188242 were reviewed and all batch history records were satisfactory at time of release per internal procedures.Performance of each kit component was satisfactory per procedures.Retention samples were inspected for supplement batch 2188233 (6 vials) and panta batch 2188226 (10 vials) and no media defects were observed in any of these retention samples inspected.For further investigation two panta vials from batch 2188226 were reconstituted with two growth supplement vials from batch 2188233.One panta vial reconstituted with growth supplement (remaining supplement inside the supplement vial was also incubated) was placed into 20-25-degrees celsius incubator; and one panta vial reconstituted with growth supplement (remaining supplement inside of the supplement vial was also incubated) was placed into 33-37-degrees celsius incubator.At the end of a fourteen-day incubation period no microbial growth was observed in 4/4 incubated retention vials no returns were received to assist with the investigation.This complaint cannot be confirmed from photos from a gram stain.Bd will continue to trend complaints for contamination defects.This mdr is being submitted as part of a retrospective review of records dating april 2023-2025, under capa 11910483.
 
Event or Problem Description
It was reported while using bd bactec¿ mgit¿ 960 supplement kit, there was a false result due to contamination.There was no report of patient impact.

Brand Name
BD BACTEC¿ MGIT¿ 960 SUPPLEMENT KIT
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
LEE LABORATORIES, INC.
1475 athens highway
grayson GA 30017
Manufacturer (Section G)
LEE LABORATORIES, INC.
1475 athens highway
grayson GA 30017
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22894418
Report Number1025402-2025-00008
Device Sequence Number18355784
Product Code MDB
UDI-Device Identifier00382902451242
UDI-Public(01)00382902451242(11)220707(17)240105(10)2188242
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K974883
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/05/2024
Device Catalogue Number245124
Device Lot Number2188242
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Initial Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown